Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Memphis, TN

May 19, 2005Hardin County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 19, 2005, 1:29 PM CDT for Hardin County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2005, 1:29 PM CDT (18:29 UTC)
Expired
May 19, 2005, 1:53 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:41 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 19, 10:41 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT THU MAY 19 2005

.DISCUSSION...

A STRONG LOW PRESSURE SYSTEM IS ENTERING WESTERN WISCONSIN AT THIS
TIME. AN UPPER RIDGE IS BUILDING OVER THE WESTERN HALF OF THE US
WHILE A CLOSED LOW IS ANCHORED OFF OF THE NEW ENGLAND COAST. A
STATIONARY FRONT EXTENDS SOUTHWARD FROM THE UPPER MIDWEST LOW TO
NEAR KANSAS CITY AND THEN SOUTHWESTWARD THROUGH THE OKLAHOMA AND
TEXAS PANHANDLES. AN UPPER LEVEL SHORTWAVE AHEAD OF THE SURFACE
FRONT IS MOVING THROUGH SOUTH CENTRAL MISSOURI. A DECK OF LOW LEVEL
CU AND STRATUS LIES JUST AHEAD OF THE SHORTWAVE ACROSS NORTH CENTRAL
ARKANSAS AND THROUGH SOUTH CENTRAL MISSOURI. OVER THE
MIDSOUTH...SKIES ARE PARTLY TO MOSTLY SUNNY AT THIS TIME. EXPECT CU
DEVELOPMENT SHORTLY. TEMPS WITH THE MORNING SUN HAVE SHOT UP WITH
MANY LOCATIONS IN THE 80S. ALTHOUGH PARTLY SUNNY SKIES THIS
AFTERNOON WILL SLOW DOWN THE TEMPS...THINK THAT MANY AREAS WILL BE
IN THE UPPER 80S TO AROUND 90 DUE TO THE HEAD START ON TEMPS THIS
MORNING. WILL LEAVE IN RAIN CHANCES FOR THIS AFTERNOON DUE TO THE
SHORTWAVE MOVING SOUTHEASTWARD. ALSO AIR MASS VARIETY THUNDERSTORMS
ARE ALSO POSSIBLE SINCE THERE REALLY ISNT MUCH OF A CAP IN PLACE AND
INSTABILITY IS DESCENT...LI AROUND -4 AND CAPES AROUND 1500 J/KG.
THE AREA IS OUTLOOKED BY SPC FOR SLIGHT RISK. THIS THREAT IS MAINLY
A HAIL THREAT WITH ADDED FORCING ALONG THE SHORTWAVE AS IT MOVES
INTO THE AREA THIS AFTERNOON.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, May 19, 12:44 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT THU MAY 19 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1244 PM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL UNTIL 7 PM. ANOTHER SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL OF WEST TENNESSEE EXCEPT THE SOUTHERN MOST ROW
OF COUNTIES UNTIL 9 PM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED IN THE HEAT OF THE AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT IS LARGE
HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY. AN
ISOLATED SEVERE STORM IS POSSIBLE OVER NORTH MISSISSIPPI WITH
LOCALLY DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:52 PM CDTSevere Thunderstorm WarningMEGItawamba23 min
May 19, 3:39 PM CDTSevere Thunderstorm WarningMEGHardin15 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.